Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 73, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 22, 2018, 4:10 AM MST for Mohave County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2018, 4:10 AM MST (11:10 UTC)
- Expired
- Oct 22, 2018, 5:00 AM MST
- In force
- 50 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 54 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
015 WUUS55 KVEF 221110 SVRVEF AZC015-221200- /O.NEW.KVEF.SV.W.0073.181022T1110Z-181022T1200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 410 AM MST MON OCT 22 2018 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... West central Mohave County in northwestern Arizona... * Until 500 AM MST. * At 409 AM MST, a severe thunderstorm was located 8 miles southwest of Dolan Springs, or 28 miles northeast of Laughlin, moving northeast at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Dolan Springs and Pierce Ferry And Antares Roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3543 11432 3550 11452 3596 11432 3584 11402 TIME...MOT...LOC 1109Z 205DEG 25KT 3554 11439 HAIL...1.00IN WIND...<50MPH $$ BP
2 follow-up statements
241 WWUS55 KVEF 221129 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 429 AM MST MON OCT 22 2018 AZC015-221200- /O.CON.KVEF.SV.W.0073.000000T0000Z-181022T1200Z/ Mohave AZ- 429 AM MST MON OCT 22 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM MST FOR WEST CENTRAL MOHAVE COUNTY... At 428 AM MST, a severe thunderstorm was located near Dolan Springs, or 35 miles northwest of Kingman, moving northeast at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Rural areas north of Dolan Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3543 11432 3550 11452 3596 11432 3584 11402 TIME...MOT...LOC 1128Z 205DEG 25KT 3566 11432 HAIL...1.00IN WIND...<50MPH $$ BP
511
WWUS55 KVEF 221157
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
457 AM MST MON OCT 22 2018
AZC015-221206-
/O.EXP.KVEF.SV.W.0073.000000T0000Z-181022T1200Z/
Mohave AZ-
457 AM MST MON OCT 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 500 AM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible.
LAT...LON 3543 11432 3550 11452 3596 11432 3584 11402
TIME...MOT...LOC 1156Z 205DEG 25KT 3582 11423
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 2:42 AM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 22, 2:42 AM MST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 242 AM PDT Mon Oct 22 2018 .SYNOPSIS...Rain chances will end from southwest to northeast today and tonight, with dry weather expected areawide from Tuesday through the weekend. Temperatures will be well above normal through much of the week and the weekend. && .DISCUSSION...through Sunday. Weak mid level impulse was rotating in from the south and kicking off another round of nocturnal thunderstorms early this morning, with small hail and brief heavy rain being the main concerns. Storms should end from southwest to northeast today and tonight as broad mid level low centered near Reno this morning weakens. Tuesday, weak troughing left overhead should kick off clouds over Mohave County, with a very small chance of a shower or thunderstorm. High pressure starts to build in Wednesday and intensifies through Saturday, bringing lots of sunshine and temperatures well above normal for late October. && .AVIATION...For McCarran...The chance of thunderstorms at the terminal should be over, although a nearby shower cannot be ruled out through sunrise. Thunderstorms will continue to affect the Mormon Mesa and Peach Springs corridors through the day. Winds at the terminal will likely be a bit erratic through the morning due to outflow from distant thunderstorms, then settle into an easterly direction at less than 10 knots through the afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will affect northwest Arizona, the Colorado River Valley, and areas of southern Nevada mainly east of Las Vegas through the morning, then end from southwest to northeast later today and tonight. An isolated shower or storm cannot be ruled out over Mohave County Tuesday, then dry weather is expected areawide through the weekend. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 12:12 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Oct 22, 12:50 AM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Oct 22, 5:10 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Oct 22, 5:59 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Oct 22, 6:26 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Oct 22, 6:57 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 22, 9:14 AM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.